Aa
Aa
A
A
A
Close
Avatar universal

High blood pressure

Maybe somebody can help me with an answer-Two weeks ago at the doctors my blood pressure was 110 over 70,I exercise daily.This past Saturday it suddenly went to 190 over 85.I am stage 4 cirrhosis with a lot of side effects.I have had pruritus (bad itching) for a long time now with horrible cramps that don't let me sleep.There was another nose bleed right before the blood pressure went up.Platelets are in the 40s.I am now on an appeal for a new treatment after being turned down by my insurance company.Has anybody with similar symptons experienced sudden high blood pressure and found out what might have caused it.The doc I saw in the emergency room couldn't answer why it happened.
                                                    Glen
5 Responses
Sort by: Helpful Oldest Newest
766573 tn?1365166466

In one of your earlier posts you mention Cholestyramine? I read somewhere that it is also a cholesterol-lowering drug with the same tendency to raise blood pressure.
http://www.dummies.com/how-to/content/knowing-which-drugs-raise-blood-pressure.html

Do you have a way to measure your BP at home and maybe different times of the day? It might help to see if what happened with you was situational or if there is indeed a pattern of elevated pressure.

Other than that someone who knows more about the stage of fibrosis you have will probably post shortly.
Helpful - 0
Avatar universal
Wow. Great comment!
Helpful - 0
Avatar universal
Glen
That's very concerning.
In my business I regularly take Blood Pressure readings as exercise (personal trainer) can induce a spike in certain situations.
The Systolic (top # ) and Diastolic (bottom #) should never exceed ever
180/120.  Your Systolic # is referred to as a Hypertensive Crisis as anything over 180 can do damage.
Some of the causes can be kidney, adreanal, thyroid and certain meds such as ibuprofen....Advil ect.  There is also a condition where people experience
"White Coat Syndrome" which I have and involves readings to spike due to stress.
What worried me regarding you is something called Hepatorenal. (Spell check) which happens with Cirrhosis.  I think it occurs usually with ascites but not certain.
With Cirrhosis you really have to watch salt intake as that also can create havoc with BP.  In addition any stimulant such as coffee, diet pills, or even smoking can initiate this event.
I do remember you had problems clearing the virus and you felt perhaps your Cirrhosis had accelerated after Detection.  Your platelets do look somewhat low in addition to worrisome nosebleeds and itching.
An ER Doc in my opinion is not the person to see.  Liver Disease is a very complex situation and misunderstood by many Drs.  I'm stating that based on personal experience.
You need to contact your Hepatologist and let him know whats going on.  It could be a simple explanation but not something you want to risk with only a guess.  Do believe you should try to be seen ASAP to eliminate some of these issues that you are having.  Will also add that Stress can also be responsible for some of the problems as well, including itching.  Know itching is indicative of Cirrhosis too, but Stress does more damage to our body's then most people realize.
Hope I haven't scared you as not my intention, but only make you aware that this requires further investigation.  
Do hope that its only a benign predicament, but with Cirrhosis it is important to be cognizant of any threat to your health.
Please keep us posted on what you find out.
Take care
.....Kim
Helpful - 0
Avatar universal
Thanks Kim
As Idyllic mentioned in response to my question the cholestyramine might have been the cause of my high bp.I have not taken it for a few days and my bp seems to be ok now.Just got a call this morning that I have been approved for 6 months of harmone(not sure of the spelling)and will be able to start this week so I am doing backflips of joy to just get my blood right and get rid of this horrible itching.My skin is so sore from the scratching and black and blue from when I try to pinch instead of scratch.
                                                 Glen
Helpful - 0
Avatar universal
Thanks for the update Glen.
Very happy for you being approved.
Hopefully when this virus is gone so will your troubles also be gone!
Please tho, watch that BP
.....Kim
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?